Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Sep 9, 2000, 8:46 PM CDT for Lake County, Saint Louis County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2000, 8:46 PM CDT (01:46 UTC)
- Expired
- Sep 9, 2000, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Lake County, MN, Saint Louis County, MN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 9, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 15.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 100147 SVRDLH MNC075-137-100230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 846 PM CDT SAT SEP 9 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST LAKE COUNTY IN MINNESOTA NORTHEAST ST. LOUIS COUNTY IN MINNESOTA * UNTIL 930 PM CDT * AT 846 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 9 MILES SOUTH OF ROBINSON...OR ABOUT 15 MILES SOUTHWEST OF ELY...MOVING NORTHEAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SILVER RAPIDS AROUND 855 PM CDT BASSWOOD LAKE AROUND 915 PM CDT DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ SCW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:30 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Sep 9, 3:30 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 330 PM CDT SAT SEP 9 2000 OBVIOUS FOCUS FOR THE EVENING IS SEVERE WEATHER POTENTIAL. STRONG SOUTHERLY WINDS CONTINUE TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON...WITH MSAS LI'S AS LOW AS -7 IN OUR CWA. LATEST WATER VAPOR IMAGERY SHOWS PERHAPS A WEAK SHORTWAVE LIFTING NORTHEAST ACROSS MINNESOTA THIS AFTERNOON. THIS COULD BE THE CAUSE OF THE RETURNS NOW SHOWING UP IN SOUTHERN MINNESOTA. ETA APPEARS TO HAVE HAD A GOOD INITIALIZATION REGARDING THIS MORNINGS PRECIPITATION AND IS DOING WELL WITH CURRENT TRENDS. BIG QUESTION IS WHETHER THE MECHANICAL FORCING FROM THE FRONT AND EMBEDDED UPPER LEVEL SHORTWAVES WILL BE ENOUGH TO OVERCOME THE FORMIDABLE INHIBITION. WOULD LIKE TO SEE A LITTLE DEEPER LOW LEVEL MOISTURE. HOWEVER...GIVEN THE STRENGTH OF THE FRONT...AND THE FACT THAT THE ETA NEG ENERGY DROPS TO 20-30 J/KG THIS EVENING...WILL STAY THE COURSE WITH SEVERE WORDING. MAIN THREAT STILL EXPECTED TO BE THIS EVENING...AND MAINLY ALONG AND JUST AHEAD OF THE SURFACE FRONT. BEHIND THE FRONT...MUCH DRIER AIR WILL FILTER IN. THE BREEZY SOUTHERLY WINDS WILL SWITCH TO A MORE W/SW AND TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS. WILL FAVOR MOSTLY SUNNY SUNDAY. RETURN FLOW SETS UP AGAIN ON MONDAY...WITH 0-6KM WIND SHEAR OF 65 TO 70 KNOTS ONCE AGAIN...ALONG WITH DECENT THETA-E ADVECTION. THE RETURN FLOW WILL BE AIDED BY IMPRESSIVE RRQ DYNAMICS. WILL GO WITH CHANCE POPS FOR NOW...WITH THE HIGHER POPS IN NW WI. COLD CORE DROPS INTO NC MN DURING THE DAY...WITH -22C AT 500 MB. COULD SEE SOME INSTABILITY SHOWERS THERE...WITH MAINLY SPOTTY THUNDERSTORMS IN THE REST OF NE MN. WITH MORE CLOUDS...AGREE WITH FWC/MAV COOLER TEMPS. COORD WITH THE STORM PREDICTION CENTER. .DLH...NONE. DAP
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:12 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 63 min |
| Sep 9, 9:02 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 58 min |
| Sep 9, 9:54 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 66 min |
| Sep 9, 10:00 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 60 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.